MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C93E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that patient had aneurysm growth without evidence of any endoleak.An intervention procedure was carried out approximately fours years and nine months later and an endurant stent graft cuff etcf3232c49e, endurant stent graft limb etlw1620c93e and endurant stent graft limb etlw1613c93e were implanted in the patient as treatment.It was reported that no endoleak was seen during the procedure.The patient then presented with abdominal pain approximately one month later and ct showed an endoleak that appeared to originate above the flow divider of the original bifurcated stent graft.The general area of the endoleak was confirmed by angio during an intervention procedure carried out the following day.It was reported that an endurant aui device was implanted as treatment.It was also reported that ballooning was then carried out with a reliant balloon, however the reliant balloon burst when in the area above the flow divider.Further angio showed that contrast appeared to be leaking into the original bifurcated stent graft and into the aneurysm sac.It was reported that it was believed that there may have been a stent fracture that caused the endoleak, and burst the reliant balloon and tore the endurant aui device that had just been placed.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the events could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not provided for comparison.Review of angiograms during an intervention 57 months post-implant confirmed no endoleak or any other stent graft integrity issues, and ct¿s from 58 months post-implant confirmed aaa expansion and a likely type iiib fabric endoleak coming from near the bifurcate aortic body, between the level of the aortic cuff and flow divider.The exact cause of the endoleak could not be determined, but appears possibly related to fabric abrasion from aortic calcification adjacent to the endoleak location.The reported possible stent fracture could not be confirmed, and it is unclear why the type iiib endoleak was not observed during the angiogram 1 month prior.However, implanting the aortic cuff (with ballooning) at that time may have exacerbated the tear.The cause of the reported reliant balloon burst and aui fabric tear also could not be determined.Films during implant of the aui were not available for review.It is possible that over-ballooning may have led to the burst and the reported fabric tear.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9104197
Report Number9612164-2019-04029
Device Sequence Number19278307
Product Code MIH
UDI-Device Identifier00613994991638
UDI-Public00613994991638
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2016
Device Model NumberETLW1620C93E
Device Catalogue NumberETLW1620C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
10/04/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date09/23/2019
10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR